Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 43, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jun 9, 2017, 11:15 AM EDT. It took effect at Jun 10, 2017, 2:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2017, 11:15 AM EDT (15:15 UTC)
- In effect from
- Jun 10, 2017, 2:00 PM EDT
- Expired
- Jun 11, 2017, 4:24 AM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
966 WHUS73 KIWX 091515 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1115 AM EDT FRI JUN 9 2017 LMZ043-046-092315- /O.NEW.KIWX.SC.Y.0043.170611T0000Z-170611T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1115 AM EDT FRI JUN 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM SATURDAY TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM SATURDAY TO 8 AM EDT SUNDAY. * WINDS...SOUTHWEST WIND 15 TO 20 KNOTS. GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
012 WHUS73 KIWX 092020 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 PM EDT FRI JUN 9 2017 LMZ043-046-100430- /O.EXT.KIWX.SC.Y.0043.170610T1800Z-170611T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 420 PM EDT FRI JUN 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM SATURDAY TO 8 AM EDT SUNDAY... * WINDS...SOUTHWEST WIND 15 TO 20 KNOTS. GUSTS UP TO 25 KNOTS. * WAVES...BUILDING TO 2 TO 4 FEET BY SATURDAY EVENING...GREATEST WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH INDIANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
609 WHUS73 KIWX 100236 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1036 PM EDT FRI JUN 9 2017 LMZ043-046-101045- /O.CON.KIWX.SC.Y.0043.170610T1800Z-170611T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1036 PM EDT FRI JUN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 8 AM EDT SUNDAY... * WINDS...SOUTHWEST WIND 15 TO 20 KNOTS. GUSTS UP TO 25 KNOTS. * WAVES...BUILDING TO 2 TO 5 FEET BY SATURDAY EVENING...GREATEST WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
686 WHUS73 KIWX 100905 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 505 AM EDT SAT JUN 10 2017 LMZ043-046-101715- /O.CON.KIWX.SC.Y.0043.170610T1800Z-170611T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 505 AM EDT SAT JUN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... * WINDS...SOUTHWEST WIND 10 TO 20 KNOTS. GUSTS UP TO 25 KNOTS. * WAVES...BUILDING TO 2 TO 4 FEET BY THIS AFTERNOON...HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
918 WHUS73 KIWX 101456 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1056 AM EDT SAT JUN 10 2017 LMZ043-046-102300- /O.CON.KIWX.SC.Y.0043.170610T1800Z-170611T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1056 AM EDT SAT JUN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... * WINDS...SOUTHWEST WIND 10 TO 20 KNOTS. GUSTS UP TO 25 KNOTS. * WAVES...BUILDING TO 2 TO 4 FEET BY THIS AFTERNOON...HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
028 WHUS73 KIWX 102036 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 436 PM EDT SAT JUN 10 2017 LMZ043-046-110445- /O.CON.KIWX.SC.Y.0043.000000T0000Z-170611T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 436 PM EDT SAT JUN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...SOUTHWEST WIND 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS OVERNIGHT. * WAVES...2 TO 4 FEET...HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
612 WHUS73 KIWX 110217 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1017 PM EDT SAT JUN 10 2017 LMZ043-046-111030- /O.CON.KIWX.SC.Y.0043.000000T0000Z-170611T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1017 PM EDT SAT JUN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...SOUTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS. * WAVES...2 TO 4 FEET...HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
085 WHUS73 KIWX 110824 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 AM EDT SUN JUN 11 2017 LMZ043-046-110930- /O.CAN.KIWX.SC.Y.0043.000000T0000Z-170611T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 424 AM EDT SUN JUN 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 6:50 AM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 9, 6:50 AM EDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 650 AM EDT Fri Jun 9 2017 .SYNOPSIS... Issued at 400 AM EDT Fri Jun 9 2017 A weak frontal zone will lay out across the southern portion of the Upper Great Lakes today and may provide the focus for a few showers or a thunderstorm later today, however most places will remain dry. Afternoon highs will range from the upper 70s to the lower 80s. Temperatures will trend warmer through the weekend, reaching into the upper 80s to lower 90s on Sunday as humidity increases as high pressure sets up across the southeast United States. && .SHORT TERM...(Today and Tonight) Issued at 325 AM EDT Fri Jun 9 2017 Just slight chance convection to reinitiate late today along decaying shra/outflow moving into northwest CWA this morning. Modest midday destabilization within zone from central Lower MI into northwest IN to 1500-2000 j/kg SBCAPE along with minoring mid tropospheric shortwave sufficient for continued, albeit lesser probabilistic chances for TSRA development. Lack of significant deep layer shear profiles and modest instability to lend strong diurnal tie to any convection. && .LONG TERM...(Saturday through Thursday) Issued at 325 AM EDT Fri Jun 9 2017 Strong mid tropospheric height rises over southeast quarter CONUS through the weekend to allow deep/warm sector northward surge through the CWA with max temps into lower 90s early next week. Focus thereafter on potent northern stream Eastern Pacific vortex moving into intermountain region...then gradually fill upon encounter of blocky downstream ridge. As vortex lifts northeast into northern Plains/western Upper Great Lakes, at least minor/chance potential for convection by Dy6, and increasing into Dy7 as leading edge of height falls presses eastward into CWA. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 650 AM EDT Fri Jun 9 2017 VFR conditions will persist through the period given very dry conditions below 5 kft and lack of any substantial moisture convergence. Weak front will hover across the area today and there is a chance for SCT convection to reinvigorate late this afternoon with diurnal heating. Best chances at KFWA per hi-res CAM's but overall coverage will be on the low side given very weak forcing and limited moisture/instability. Will therefore hold with just VCTS for now. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 9, 5:05 AM EDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 505 AM EDT Fri Jun 9 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-101030- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 505 AM EDT Fri Jun 9 2017 /405 AM CDT Fri Jun 9 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms on late Tuesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-101030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 505 AM EDT Fri Jun 9 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms on late Tuesday night into Thursday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:03 PM EDT | Special Weather Statement | IWX | Whitley | 42 min |
| Jun 9, 6:13 PM EDT | Special Weather Statement | IWX | Wabash | 47 min |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.